As you know, usually ovulation and periods go together, and regular menstrual cycles are a good indication that you are healthy and fertile. Here's the catch with Depo, it can make cycles a bit confusing; you don't need to have a 'normal' period in order to ovulate once you've stopped the injections. Very light bleeding and spotting can sometimes be signs of an irregular period once you have stopped Depo. Shortened cycles (irregular periods) can indicate that there are fewer eggs, but conception can still occur. After the complete effectiveness of Depo has worn off (usually after 12 weeks from the last injection), you have to be vigilant with other birth control methods if you don't want to take the risk of possible pregnancy. The doctor or nurse may tell you that it can take up to possibly a year for your periods to regulate, but it can happen much sooner than a year and can be unpredictable. My suggestion would be to use an ovulation test kit to figure out if you are fertile, and to help you figure out your fertility window. Also, use b/c now, if you don't want to become pregnant just yet. Good Luck!